MAUDE Adverse Event Report: MICROVENTION INC. HEADWAY; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MICROVENTION INC. HEADWAY; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number MC162156S-AL
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a headway duo microcatheter would not accept a guidewire.A new catheter was selected and the guidewire worked with it.The device had no patient contact.When the device was received for evaluation, the investigation findings found the lumen to not be fully flared at the hub joint with exposed braid in the lumen, and delaminated ptfe was in the lumen.
 
Additional Manufacturer Narrative
The investigation found that an in-house guidewire was able to advance into the lumen of the returned headway microcatheter without encountering friction or resistance.However, upon further investigation, the lumen was found to not be fully flared at the hub joint, an exposed braid was observed in the lumen, and delaminated ptfe was in the lumen, which would have caused or contributed to the guidewire advancement issue.The physical evaluation of the device could not identify the exact conditions or circumstances that led to the lumen flaring issue, exposed braid, and delaminated ptfe, but these conditions are consistent with a deviation in the manufacturing process and will be addressed per the quality system process.A capa has been initiated.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.

Brand Name
HEADWAY
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22057847
Report Number2032493-2025-90167
Device Sequence Number8394228
Product Code DQO
UDI-Device Identifier00842429117408
UDI-Public00842429117408
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC162156S-AL
Device Catalogue NumberMC162156S
Device Lot Number0000808727
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Initial Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown